We put a lot of faith in modern medicine to deliver us with working solutions for our physical and psychological complaints. There is a multitude of drugs available for use by ailing patients, and many times, the correct one should alleviate one’s pain and discomfort. However, if someone has a drug allergy, the ingestion of that medicine can have extremely uncomfortable and even dangerous consequences.
Causes of Drug Allergies
A drug allergy is an adverse reaction to a drug or medication. People with drug allergies react the way they do because their immune systems have a defect that causes them to react poorly to these medicines. Typically, the body will react in an unnoticeable manner the first time the drug is introduced to the body. However, each subsequent contact with the medicine will cause a response that involves histamine and antibody release.
Typically, neither patient nor physician is aware of a drug allergy until a poor reaction occurs. Sometimes, however, doctors may make errors that result in the accidental distribution of drugs they know will cause an allergic response. Pharmaceutical errors, too, may result in the same negligent mistake.
Symptoms of Drug Allergies
Allergic reactions to drugs can range from mild to life-threatening. Symptoms of allergic responses include the following:
- Rashes and hives
- Itchy eyes
- Swelling of lips, tongue and/or face
- Drug fever
It is important for you to keep your doctors up-to-date on your drug allergy information so you can avoid experiencing the pain and discomfort of a poor reaction.
If you have experienced an adverse allergic reaction to a drug that was incorrectly prescribed, then you have the right to claim damages. Contact the New York City personal injury lawyers of Orlow, Orlow & Orlow, P.C.